Nov 13, 2012 · Leave a Reply

Hematoma Formation After Electromyography Examined

By AJ Montpetit @ajmontpetit

 

Electromyography Needle

Recently published in the Medical Journal Muscle & Nerve, Physiatrists from Mayo Clinic revealed their findings determining if patients, taking an anticoagulant or antiplatelet medication, while undergoing routine Electromyography (EMG), experienced an increased risk of hematoma formation in potentially high-risk muscles. These particular muscles have historically been avoided in anticoagulant patients, and therefore, to this date no evidence-based guidelines have been established for this procedure. Their conclusion, after extensive testing with over 200 patients, and over 300 muscles, suggested that hematoma formation from standard needle EMG is rare in these cases.

Read the full article on PubMed.

Authors: Boon AJ, Gertken JT, Watson JC, Laughlin RS, Strommen JA, Mauermann ML, Sorenson EJ.

Tags: Uncategorized

Please login or become a member to post a comment.

Contact Us · Privacy Policy